Texas, 2025

Flood in Texas, February 12, 2025

February 12, 2025 · NWS FWD · 1 event in 1 county or zone

Moderate to heavy rain in Johnson County impacted a lane of I-35W in the Burleson area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Moderate to heavy rain in Johnson County impacted a lane of I-35W in the Burleson area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 11, 11:31 PM CST, 3 hours 59 minutes earlier. Its key messages:

  • Rain will increase in coverage overnight, some of which may be heavy and cause localized flooding. Isolated thunderstorms are also expected.
  • Much colder weather is expected Wednesday night and Thursday behind a strong cold front.
  • A slow warm-up late week will be followed by more rain chances and another cold front this weekend.
Area forecast discussion, Feb 11, 11:31 PM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1131 PM CST Tue Feb 11 2025

...New Short Term, Aviation...

.KEY MESSAGES...

- Rain will increase in coverage overnight, some of which may be
  heavy and cause localized flooding. Isolated thunderstorms are
  also expected.

- Much colder weather is expected Wednesday night and Thursday
  behind a strong cold front.

- A slow warm-up late week will be followed by more rain chances
  and another cold front this weekend.

&&

.SHORT TERM... /NEW/
/Overnight through Wednesday night/

Showers and storms associated with an approaching shortwave are
blossoming across the Concho Valley late this evening. This
activity will lift northeast through the night while growing in
coverage with the help of increasing isentropic lift. Severe
storms are not expected but a few may contain small hail and brief
heavy rainfall. Storms will move northeast through early
Wednesday morning, exiting to the east a few hours after sunrise.

Overnight temperatures will not change much from their current
readings due to little temperature advection and thick cloud
cover. Clouds will partially scatter in the afternoon behind the
departing shortwave, allowing temperatures to warm into the 50s
and 60s for most. The only exceptions will be across the Red River
counties where cold air advection behind a strong cold front will
keep temperatures in the 40s. The far southern zones will also
deviate from the rest of the CWA with highs reaching the lower
70s.

The cold front will surge southward Wednesday night, sending
temperatures below freezing. Overnight lows will range from the
upper teens in the northwest to the lower 30s across the
southeast. A breezy north wind will make it feel downright frigid
with wind chills mainly in the single digits and teens by sunrise
Thursday. These values are just above our Cold Weather Advisory
criteria.

79

&&

.LONG TERM... /Issued 248 PM CST Tue Feb 11 2025/
/Wednesday Night Onward/

If you're not happy with the current weather, don't worry, just
wait a day and it'll likely change! This will be the story
through the extended forecast as a series of cold/warm fronts move
through the region. This will set the stage for gradual warm-ups
followed by rapid cool downs.

After a brief warm up on Wednesday, another strong cold front
will advance southward Wednesday night. Strong cold air advection
will translate to Thursday morning temperatures in the 20s for
most; lower 30s across the Brazos Valley. Thankfully, by the time
the temperatures dip below freezing, area roadways will be dry
keeping the threat for slick roads at bay.

Highs on Thursday will remain in the upper 30s along the Red
River with lower to mid 40s elsewhere. Combining the air
temperatures with a northerly breeze between 10-15 mph will yield
daytime wind chills in the 30s across the region.

As surface high pressure shifts east across the Central Plains
late Thursday, our low-level winds will respond by becoming
southerly early Friday morning. This will lead to a warm front
advancing northward on Friday as temperatures begin an upward
trend.08

The warm front's northward advancement will be abruptly halted as
another strong cold front makes it way south, poised to arrive on
Saturday. Given the uncertainty in the timing of the cold front,
confidence in Saturday's temperatures is low. The cold front will
likely be moving through the region mid-day, making for another
warm first half of the day followed by much colder conditions.
There should be sufficient moisture east of I-35 for showers and a
few storms to develop ahead of the front. Aside from brief heavy
downpours, no severe weather is expected ahead of the front.

Following Saturday's front, temperatures Sunday morning will be
in the 20s to lower 30s across the region. Wind chills will range
from the single digits along the Red River to the teens in Central
Texas. Highs on Sunday will stay in the 40s throughout the region
with breezy north winds enhancing the chill in the air.

The next warming period commences on Monday as southerly winds
return in response to a developing cyclone across eastern New
Mexico. Following the pattern of the past several days, the
warming trend will once again come to an abrupt end by the middle
of the week. Although confidence in the exact temperature forecast
remains low, model guidance continues to suggest yet another
arctic airmass moving into our region by the middle of next week.

Hernandez

&&

.AVIATION... /NEW/
/06Z TAFs/

Low end MVFR ceilings currently in place across the region will
fall below 1000 ft in the next couple of hours while showers and
isolated thunderstorms approach from the southwest. The best
window of time for rain/storms at all TAF sites will be between
08Z and 12Z. IFR ceilings and visibilities will linger for a few
hours behind the main area of precipitation with gradual improvement
to MVFR by mid afternoon. A strong cold front will push through
the Metroplex TAF sites late in the afternoon, with increasing
north winds behind it. Occasional wind gusts to 25 knots will be
likely through Wednesday evening. Low ceilings should finally
scatter out a few hours after frontal passage.

79

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    44  53  26  40  33 /  80  20   0   0   0
Waco                47  64  30  44  36 /  80  10   0   5   0
Paris               43  51  25  41  30 /  80  50   0   0   0
Denton              40  50  22  39  28 /  80  20   0   0   0
McKinney            42  51  25  40  31 /  80  30   0   0   0
Dallas              45  54  27  42  34 /  80  20   0   0   0
Terrell             45  56  27  42  33 /  80  30   0   0   0
Corsicana           48  59  32  44  37 /  80  20   0   5   0
Temple              47  70  31  43  35 /  70  10   0   5   0
Mineral Wells       40  52  23  40  29 /  80  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Feb 11, 10:00 AM CST, 17 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1000 AM CST Tue Feb 11 2025

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111700-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1000 AM CST Tue Feb 11 2025

The text-based Hazardous Weather Outlook is no longer issued by the
National Weather Service in Fort Worth, Texas. Similar hazardous
information can be found in graphical format at:

weather.gov/erh/ghwo?wfo=fwd

In addition, upcoming hazardous weather information can be found in
the Key Messages section of our daily Area Forecast Discussions. The
daily Key Messages and spotter information play on NOAA All-Hazards
radio.

In the hours before

Special weather statement, Feb 12, 1:18 AM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
118 AM CST Wed Feb 12 2025

TXZ129-130-141-120745-
Comanche TX-Erath TX-Eastland TX-
118 AM CST Wed Feb 12 2025

...A strong thunderstorm will impact portions of west central Erath,
central Eastland and northwestern Comanche Counties through 145 AM
CST...

At 117 AM CST, Doppler radar was tracking a strong thunderstorm near
Rising Star, or 17 miles south of Eastland, moving northeast at 35
mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Gorman around 130 AM CST.

Other locations impacted by this storm include Kokomo, Rucker, Staff,
Sipe Springs, Carbon, Okra, Duster, Desdemona, and Highland.

This includes Interstate 20 near mile marker 356.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3203 9888 3220 9902 3249 9858 3215 9836
TIME...MOT...LOC 0717Z 236DEG 32KT 3215 9886

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

79
Special weather statement, Feb 12, 1:21 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
121 AM CST Wed Feb 12 2025

TXZ174-175-120745-
Robertson TX-Milam TX-
121 AM CST Wed Feb 12 2025

...A strong thunderstorm will impact portions of southwestern
Robertson and southeastern Milam Counties through 145 AM CST...

At 121 AM CST, Doppler radar was tracking a strong thunderstorm near
Rockdale, moving northeast at 50 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of southwestern
Robertson and southeastern Milam Counties, including the following
locations... Hanover, Elevation, Praesel, Maysfield, Hoyte,
Branchville, Gause, Milano, Jones Prairie, and Mumford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3061 9704 3096 9687 3081 9647 3072 9659
      3073 9660 3073 9663 3056 9695
TIME...MOT...LOC 0721Z 210DEG 45KT 3064 9691

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

79
Special weather statement, Feb 12, 2:16 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
216 AM CST Wed Feb 12 2025

TXZ129-120845-
Eastland TX-
216 AM CST Wed Feb 12 2025

...A strong thunderstorm will impact portions of eastern Eastland
County through 245 AM CST...

At 216 AM CST, Doppler radar was tracking a strong thunderstorm near
Lake Olden, or 8 miles south of Eastland, moving northeast at 40 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Lake Leon around 220 AM CST.
  Ranger around 230 AM CST.

Other locations impacted by this storm include Olden, Kokomo, Carbon,
Staff, and Desdemona.

This includes Interstate 20 between mile markers 341 and 363.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3251 9871 3251 9847 3240 9847 3229 9852
      3213 9882 3222 9895
TIME...MOT...LOC 0816Z 225DEG 37KT 3228 9878

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

79
Special weather statement, Feb 12, 2:56 AM CST, 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
256 AM CST Wed Feb 12 2025

TXZ119-120930-
Dallas TX-
256 AM CST Wed Feb 12 2025

...A strong thunderstorm will impact portions of central Dallas
County through 330 AM CST...

At 256 AM CST, Doppler radar was tracking a strong thunderstorm near
Grand Prairie, moving northeast at 60 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Dallas, Grand Prairie, Duncanville, and Cockrell Hill around 300
  AM CST.
  University Park and Highland Park around 305 AM CST.
  Garland and Mesquite around 310 AM CST.

Other locations impacted by this storm include Mountain Creek Lake,
Joe Pool Lake, and White Rock Lake.

This includes the following highways...
 Interstate 35E between mile markers 415 and 433.
 Interstate 20 between mile markers 454 and 480.
 Interstate 30 between mile markers 33 and 57.
 Interstate 45 between mile markers 274 and 284.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3293 9664 3266 9659 3255 9702 3255 9704
      3273 9704 3276 9703
TIME...MOT...LOC 0856Z 237DEG 54KT 3270 9695

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

79
Special weather statement, Feb 12, 3:00 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
300 AM CST Wed Feb 12 2025

TXZ104-119-120930-
Collin TX-Dallas TX-
300 AM CST Wed Feb 12 2025

...A strong thunderstorm will impact portions of southwestern Collin
and northern Dallas Counties through 330 AM CST...

At 300 AM CST, Doppler radar was tracking a strong thunderstorm over
Farmers Branch, moving northeast at 65 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Dallas, Plano, Carrollton, Richardson, Farmers Branch, and Addison
  around 305 AM CST.
  Garland around 310 AM CST.

Other locations impacted by this storm include Buckingham, White Rock
Lake, and Lake Ray Hubbard.

This includes the following highways...
 Interstate 35E between mile markers 430 and 445.
 Interstate 30 between mile markers 33 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3308 9672 3290 9652 3289 9654 3274 9703
      3298 9703 3299 9700 3299 9685 3304 9684
TIME...MOT...LOC 0900Z 235DEG 56KT 3289 9690

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

79
Special weather statement, Feb 12, 3:17 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
317 AM CST Wed Feb 12 2025

TXZ104-105-120-121-120945-
Kaufman TX-Hunt TX-Collin TX-Rockwall TX-
317 AM CST Wed Feb 12 2025

...A strong thunderstorm will impact portions of Rockwall,
southwestern Hunt, northern Kaufman and southeastern Collin Counties
through 345 AM CST...

At 316 AM CST, Doppler radar was tracking a strong thunderstorm near
Forney, moving northeast at 65 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Forney and Heath around 320 AM CST.
  Rockwall around 330 AM CST.

Other locations impacted by this storm include Heartland, Lawrence,
Lake Ray Hubbard, Elmo, Union Valley, Post Oak Bend City, Josephine,
Lavon, Oak Ridge, and McLendon-Chisholm.

This includes the following highways...
 Interstate 20 between mile markers 486 and 510.
 Interstate 30 between mile markers 65 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3250 9649 3273 9652 3298 9652 3298 9656
      3304 9657 3309 9623 3265 9610
TIME...MOT...LOC 0916Z 234DEG 55KT 3272 9653

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

79

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Johnson

When
February 12, 3:30 AM CST to 10:00 AM CST
Where
Johnson County, 1.38 mi N of Burleson to 1.91 mi NNE of Burleson
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
32.550, -97.320

The left lane of I-35W southbound just north of Burleson was flooded and closed with a police barricade.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1237988.